Heart Disease Community
Muscle pain in the thighs, buttocks on walking after angioplasty
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Muscle pain in the thighs, buttocks on walking after angioplasty

I had a stent put in one of my coronary arteries  (LAD) last week. Since then even on walking  a short distance I get pain in thighs, buttocks and calves. However, no pain in my feet. The pain is felt in the muscles rather than in the bones.
Has anyone else experienced a similar situation after angioplasty ?

Thanks.

Anand
Related Discussions
11 Comments Post a Comment
Blank
976897_tn?1379171202
It seems a bit odd that the discomfort is in both legs. I am wondering if you have recently been started on Statins to lower your cholesterol?  If this is the case, stop taking the medication immediately and seek an urgent appointment with your GP.
Statins can cause terrible damage to muscles.
The only other reason I can think of is that your muscles are not receiving adequate oxygen and are seriously aching. When I walk up stairs my calf muscles feel like they are squeezing my legs to death.
This is a very strange one, I think you should get to your GP asap.
Blank
315318_tn?1353255400
Thanks.
I have been taking statins for the past eight years without these aches.
The only new medicines I started last week were the new blood thinner effient and Fenofibrate to control triglycerides. I used to take fenofibrate eight years ago when my  my doctor changed that to statins. I don't recall the muscle aches during my first stint with fenofibrates. As for Efient. Well, it is so new that i feel i am a guinea pig for testing the drug. But blood thinners like Effient or Plavix are must when you get a new stent.

So to cut a long story short, i am going to come off fenofibrate for a few days and see whether the aches go away. If not then I might ask the doctors to do tests for perpheral arterial disease (PAD)
Once again thank you for your help and I wish you Happy Healthy 2010
Blank
976897_tn?1379171202
Are you allergic to Plavix? I'm just wondering why you was put on Effient.
I am also confused about your cholesterol drugs, are you now on both fenofibrate and a statin? I wouldn't think so because fenofibrate is not supposed to be mixed with statins.
Blood thinners can also react to fenofibrate.
If your GP is having trouble controlling your cholesterol levels, maybe he should attack it from both sides instead of just one. My cholesterol was very high due to familia hypercholesterolemia. They had real problems lowering my trigs but the LDL lowered nicely with statins. They had aimed at the production in my Liver, but they also decided to limit absorption from the gut. I was given Ezetimibe (Ezeterol) to add to the statin. So I was now on 40mg Atorvastatin and 10mg Ezetimibe. The results were amazing, I had even lower LDL, higher HDL and very low trigs. The great thing also is that I can eat anything I want and over two years my levels have stayed the same.
Good luck in finding your problem and happy new year to you too.
Blank
907968_tn?1292625804
"The results were amazing, I had even lower LDL, higher HDL and very low trigs. The great thing also is that I can eat anything I want and over two years my levels have stayed the same."

Careful pilgrim, you're likely to get hurt saying things like that around these parts.
Blank
976897_tn?1379171202
lol,
what I meant to say is I eat nothing but fruit/veg and nuts :)

Now I have to make my nest in the tree tops from fresh leaves
Blank
315318_tn?1353255400
I am not allergic to Plavix but unresponsive. According to the hospital staff I was in last week, I  am in the 30% of the population who can not convert Plavix to its active form and therefore they prescribed Effient. This is the same staff who prescribed fenofibrate ! I just read about the interaction  of fibrates and statins on drugs.com before I saw your message. I had a vague feeling about the interaction  and that's why I stopped it yesterday. The other drugs I stopped yesterday were Lamicil for toe fungal infection and caltrate, an over the counter calcium supplement. This afternoon I did go for a walk at a local beach. The thigh and hips pain , I describe in the original message was there except today, I thought it was more pronounced  on the right side. Could this be due to the interventional cardiologist messing things up during the catheterization procedure on the right side of my groin last week ? I don't know. The symptoms though are very similar to intermittent claudication  where the muscle pain in your hips, thighs and calves disappear when you rest and probably points towards peripheral arterial disease( PAD) . Having said that, I am going to see what happens over the next few days with not taking fenofibrate, lamicil and calcium. If the condition remains then I will ask my doctors for new tests.

Thanks.
Blank
976897_tn?1379171202
With some people, statins seriously reduce the production of the coenzyme CoQ10 in the Liver. All muscle cells rely on this to create energy and a lack of it causes damage and discomfort in the muscles. This includes heart muscle. I have been researching this and intend to mention it to my cardiologist on the 12th to get his opinion. When you stop taking statins, then perhaps the fibrates are having the same affect. Most people when changed to a different type of statin overcome this problem. Its very common for the diagnosis to be a circulation problem. It is clearly becoming more obvious in research that cellular molecular reactions creating energy are the problem with the lack of all the necessary substances.
Blank
Post a Comment
To
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
63984_tn?1385441539
Blank
Flycaster305
97303, OR
612551_tn?1247839157
Blank
Jerry_NJ
NJ
Avatar_f_tn
Blank
skydnsr
212161_tn?1391090750
Blank
heartfluttersflyawayplz
hoschton, GA
MedHelp Health Answers
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
Avatar_f_tn
Blank
Navywife21113 worried Comment
12 hrs ago
Avatar_n_tn
Blank
kmlksl66_ commented on An Insider’s Guide to...
Jul 21
139792_tn?1299416777
Blank
Dalubaba commented on Ellen038's status
Jul 21
Heart Disease Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
63984_tn?1385441539
Blank
Flycaster305
97303, OR
612551_tn?1247839157
Blank
Jerry_NJ
NJ
Avatar_f_tn
Blank
skydnsr
212161_tn?1391090750
Blank
heartfluttersflyawayplz
hoschton, GA